Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 212, NWS Binghamton, NY

July 27, 2021Lackawanna County, Pike County, Wayne County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 27, 2021, 5:14 PM EDT for Lackawanna County, Pike County, Wayne County, Pennsylvania. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2021, 5:14 PM EDT (21:14 UTC)
Expired
Jul 27, 2021, 6:00 PM EDT
In force
46 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lackawanna County, PA, Pike County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 103 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:31 PM EDTTSTM WND DMG1.56 Sw Moscow, PASTRONG THUNDERSTORM WINDS KNOCKED DOWN TREE ON ROADWAY.
Jul 27, 5:32 PM EDTTSTM WND DMGGouldsboro, PAA FEW TREES DOWN IN GOULDSBORO AREA, NEAR BORDERS OF LEHIGH TOWNSHIP AND CLIFTON TOWNSHIP. RADAR ESTIMATED TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:47 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WUUS51 KBGM 272114
SVRBGM
PAC069-103-127-272200-
/O.NEW.KBGM.SV.W.0212.210727T2114Z-210727T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
514 PM EDT Tue Jul 27 2021

The National Weather Service in Binghamton has issued a

* Severe Thunderstorm Warning for...
  Lackawanna County in northeastern Pennsylvania...
  Southwestern Wayne County in northeastern Pennsylvania...
  Southwestern Pike County in northeastern Pennsylvania...

* Until 600 PM EDT.

* At 513 PM EDT, a severe thunderstorm was located over Clarks 
  Green, or over Waverly, moving east at 45 mph. However, gusts from 
  the storm were pushing out well out in front of it.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated. This storm also has a history of downed 
           trees.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Scranton, Dunmore, Carbondale, Old Forge, Archbald, Blakely,
  Taylor, Dickson City, Moosic and Olyphant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4115 7515 4125 7513 4123 7550 4133 7569
      4134 7569 4134 7571 4140 7583 4143 7584
      4150 7578 4152 7580 4163 7572 4140 7492
      4114 7512
TIME...MOT...LOC 2113Z 292DEG 37KT 4151 7566 

HAIL...<.75IN
WIND...60MPH
 
$$

MDP
3 follow-up statements
077 
WWUS51 KBGM 272132
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
532 PM EDT Tue Jul 27 2021

PAC069-103-127-272200-
/O.CON.KBGM.SV.W.0212.000000T0000Z-210727T2200Z/
Lackawanna PA-Wayne PA-Pike PA-
532 PM EDT Tue Jul 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EAST CENTRAL LACKAWANNA...SOUTHWESTERN WAYNE AND SOUTHWESTERN
PIKE COUNTIES...

At 531 PM EDT, a severe thunderstorm was located near Arlington, or 
14 miles southeast of Carbondale, moving southeast at 45 mph. In 
addition to strong winds, NWS Radar now suggests some hail is 
also likely occurring.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Olyphant, Blooming Grove, Jessup, Paupack, Moscow, South Canaan,
Sterling, Hawley, Lehigh and Greentown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4115 7515 4125 7513 4123 7550 4142 7555
      4155 7545 4140 7492 4114 7512
TIME...MOT...LOC 2131Z 292DEG 38KT 4139 7539 

HAIL...1.00IN
WIND...60MPH
 
$$

MDP
610 
WWUS51 KBGM 272149
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
549 PM EDT Tue Jul 27 2021

PAC069-127-272157-
/O.CAN.KBGM.SV.W.0212.000000T0000Z-210727T2200Z/
Lackawanna PA-Wayne PA-
549 PM EDT Tue Jul 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LACKAWANNA AND
SOUTHWESTERN WAYNE COUNTIES IS CANCELLED...
    
The severe portion of the thunderstorm which prompted the warning 
has moved out of the warned area. Therefore, the warning has been 
cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Pennsylvania.

LAT...LON 4115 7515 4125 7513 4124 7535 4133 7531
      4137 7526 4142 7525 4143 7520 4147 7517
      4140 7492 4114 7512
TIME...MOT...LOC 2147Z 292DEG 37KT 4133 7518 

$$

PAC103-272200-
/O.CON.KBGM.SV.W.0212.000000T0000Z-210727T2200Z/
Pike PA-
549 PM EDT Tue Jul 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN PIKE COUNTY...

At 547 PM EDT, a severe thunderstorm was located over Blooming Grove,
or 16 miles northeast of Mount Pocono, moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Blooming Grove, Paupack, Greeley, Pecks Pond, Panther, Promised Land
State Park, Lords Valley and Greentown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4115 7515 4125 7513 4124 7535 4133 7531
      4137 7526 4142 7525 4143 7520 4147 7517
      4140 7492 4114 7512
TIME...MOT...LOC 2147Z 292DEG 37KT 4133 7518 

HAIL...0.75IN
WIND...60MPH
 
$$

MDP
407 
WWUS51 KBGM 272156
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
556 PM EDT Tue Jul 27 2021

PAC103-272206-
/O.EXP.KBGM.SV.W.0212.000000T0000Z-210727T2200Z/
Pike PA-
556 PM EDT Tue Jul 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PIKE COUNTY WILL
EXPIRE AT 600 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However 30 to 40 
mph wind gusts are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Pennsylvania.

LAT...LON 4115 7515 4125 7513 4124 7535 4133 7531
      4137 7526 4142 7525 4143 7520 4147 7517
      4140 7492 4114 7512
TIME...MOT...LOC 2156Z 292DEG 37KT 4130 7509 

$$

MDP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:08 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 27, 3:08 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
308 PM EDT Tue Jul 27 2021

.SYNOPSIS...
Thunderstorms continue to move through this afternoon before
wrapping up into the evening. A few storms may include gusty
winds. There will be a chance for a few showers Wednesday
before another round of storms returns Thursday.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
230 PM Update...

A line of strong storms is quickly moving east/southeast
through the area, stretching from around Westmoreland southwest
to Addison. These have been able to lead to occasional damage
across the Finger Lakes. Temperatures have been able to reach
well into the 80s under sunny skies ahead of the line, with
dewpoints in the 60s contributing to up to 1000 to 1500 j/kg of
CAPE. Healthy wind shear up to 30 to 45kts will allow for a
potential for strong to severe gusts through the remainder of
the afternoon and into the early evening. With that, the Severe
Thunderstorm Watch has been extended across the remainder of our
central NY counties and into Wayne and Pike counties in PA.
This quickly moving line should largely be out of the area by
0Z, with just a chance for some lingering scattered convection
into the night.

Temperatures are quickly falling through the 70s behind the
front, and should continue to drop through the 60s and 50s
through the evening to bottom out in the upper 50s to lower 60s
overnight.

Most of Wednesday and Wednesday night should be quiet, though a
few showers and perhaps a rumble of thunder will be possible
with an upper trough in place. Otherwise, expect a cooler day
with highs in the 70s to lower 80s and lows in the 50s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
Clouds increase ahead Wednesday night of weak frontal boundary
will push through the region Thursday. This front should provide
just enough lift and moisture for a few showers and perhaps a
thunderstorm or two. However, deeper moisture and instability
will be confined to areas south of the cold front portion of the
boundary across the southern Great Lakes. This will keep
coverage and intensity of the precipitation down and limit the
potential for any strong to severe thunderstorms.

Still low level lapse rates should steepen
enough to where a gusty storm or two can not be ruled out.
Fairly fast storm motions and lower PW values compared to
recent heavier rainfall events in the past month too. Highs
should make it to around 80 after starting around 60 depending
on clouds and precipitation Thursday afternoon.

Our first potential lake effect shower chance of the season
Thursday night into Friday with northwest flow and warm lake
water. At the very least, clouds will likely be much more
stubborn to hang on than model guidance indicates into a good
chunk of Friday. Temperatures in the 60's and 70's due to plenty
of cloud cover.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
High pressure then builds into the region Friday night through
Saturday night. Clear skies and light winds may very well lead
to favorable radiational cooling Saturday night with a few
indications of upper 40's in a few spots. With full sunshine
temperatures should get into the 70's making for a great weather
start to the weekend. A bit warmer Saturday night compared to
Friday night due to southwesterly flow ahead of the next frontal
boundary.

Another weak frontal boundary looks to pass through on Sunday.
Deep moisture and instability are modeled to be lacking once
again with the front only providing enough lift for scattered
showers and perhaps a thunderstorm with light QPF. This front
moves southeast of the region by Monday though as usual some
timing uncertainty is present within the ensembles. Highs in
the 70's with lows in the 50's.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
A line of showers and thunderstorms is beginning to sweep
through the area this afternoon, bringing a chance for gusty
winds and lightning, as well as MVFR or IFR visibility. This
will first pass through KSYR between 18Z and 21Z, then through
KRME and KITH between 19Z and 22Z. KELM, KBGM, and KAVP may see
storms from 20Z to 24Z.

After the storms move through, clouds will lower to between 1500
and 3000 feet across our NY terminals through the first half of
the night, with IFR ceilings likely at KBGM and KELM after
midnight. Minor visibility restrictions are expected,
especially where any rain can fall earlier in the day, and as
winds turn calm, IFR fog will become possible at KELM. A gradual
improvement back to VFR is expected after sunrise.

Outlook...

Wednesday afternoon through Wednesday night...Mainly VFR.

Thursday through Friday...Scattered showers/thunderstorms and
associated restrictions possible, especially the afternoons.

Friday night through Saturday...Mainly VFR.

Sunday...Stray showers and thunderstorms possible, otherwise
mainly VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...HLC
NEAR TERM...HLC
SHORT TERM...MWG
LONG TERM...MWG
AVIATION...HLC
Hazardous weather outlook, Jul 27, 4:16 PM EDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
416 PM EDT Tue Jul 27 2021

PAZ043-044-047-282030-
Wyoming-Lackawanna-Luzerne-
416 PM EDT Tue Jul 27 2021

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...Tonight.

Thunderstorms moving into the area this evening may produce gusty
winds, with isolated wind damage possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.

NYZ024-045-046-055>057-PAZ038-039-282030-
Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Bradford-Susquehanna-
416 PM EDT Tue Jul 27 2021

...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.

NYZ062-PAZ040-048-072-282030-
Sullivan-Northern Wayne-Pike-Southern Wayne-
416 PM EDT Tue Jul 27 2021

...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.

NYZ009-015>018-022-023-025-036-037-044-282030-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Tompkins-Madison-Southern Oneida-Cortland-
416 PM EDT Tue Jul 27 2021

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Tonight.

After a brief break, additional stray thunderstorms will be possible
into the late evening. If any heavy downpours can occur in areas that
received heavy rainfall over the afternoon, some localized flooding
issues would be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.

In the hours before

Local storm report, Jul 27, 4:50 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
450 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     WHITNEY POINT           42.33N 75.97W
07/27/2021                   BROOME             NY   PUBLIC

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            WHITNEY POINT. STRONG THUNDERSTORM WINDS
            KNOCKED DOWN WIRES. CORRECTING THAT MEDIA
            SOURCE CONFIRMED THAT THE FAIR GROUNDS WERE
            NOT EVACUATED.

&&
Local storm report, Jul 27, 4:58 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
458 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     5 ENE PLEASANT MOUNT    41.76N 75.32W
07/27/2021                   WAYNE              PA   911 CALL CENTER

            STRONG WINDS FROM AN OUTFLOW BOUNDARY
            KNOCKED DOWN A TREE ON ROADWAY.

&&
Special weather statement, Jul 27, 5:03 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Binghamton NY
503 PM EDT Tue Jul 27 2021

PAZ038-272130-
Bradford-
503 PM EDT Tue Jul 27 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BRADFORD COUNTY...

At 503 PM EDT, a new strong thunderstorm was located near Canton,
moving east at 30 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Canton, West Franklin, Monroe, Overton, Alba, Franklindale, Le Roy,
Grover, West Le Roy and Minnequa.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4171 7645 4156 7650 4158 7674 4160 7688
      4174 7689
TIME...MOT...LOC 2103Z 285DEG 27KT 4167 7691

MDP
Local storm report, Jul 27, 5:04 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
504 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     3 S COOKS FALLS         41.89N 74.96W
07/27/2021                   SULLIVAN           NY   911 CALL CENTER

            TREE AND WIRES DOWN. TIME ESTIMATED BY
            RADAR.

&&

JTC
Local storm report, Jul 27, 5:08 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
508 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND DMG     4 S PEABROOK            41.85N 75.13W
07/27/2021                   SULLIVAN           NY   911 CALL CENTER

            TREE AND WIRES DOWN. TIME ESTIMATED BY
            RADAR.

&&

JTC
Local storm report, Jul 27, 5:12 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
512 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     3 SE CLIFFORD           41.62N 75.57W
07/27/2021                   LACKAWANNA         PA   911 CALL CENTER

            STRONG WINDS FROM AN OUTFLOW BOUNDARY
            KNOCKED DOWN A TREE.

&&

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:18 PM EDTSpecial Weather StatementBGMBradford27 min
Jul 27, 3:51 PM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna, Wayne39 min
Jul 27, 4:03 PM EDTSevere Thunderstorm WarningBGMBradford27 min
Jul 27, 4:22 PM EDTSevere Thunderstorm WarningBGMBradford, Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming53 min
Jul 27, 5:03 PM EDTSpecial Weather StatementBGMBradford27 min
Jul 27, 6:15 PM EDTSpecial Weather StatementBGMWyoming30 min
Jul 27, 6:26 PM EDTSevere Thunderstorm WarningBGMLuzerne, Wyoming49 min
Jul 27, 7:12 PM EDTSevere Thunderstorm WarningBGMLackawanna, Luzerne33 min
Jul 27, 7:30 PM EDTAreal Flood AdvisoryBGMLuzerne83 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.